# SDR N8TA01042305

- Difficulty date: April 17, 2001
- Submitted: May 23, 2001
- Operation: Air carrier
- Aircraft: N542NA
- Make and model: Boeing 757*
- Aircraft serial: 26245
- System (JASC): 5520 · Elevator Structure
- Part: Bearing
- Condition: Worn
- Location: Elevator
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

LEVEL AT FL 350 AT MACH .80, EXPERIENCED WHAT APPEARED TO BE ELEVATOR FLUTTER FOR APPROX 1 MINUTE.  DESCENDED TO FL 310, REDUCED TO MACH .78.  SITUATION DID NOT RECUR.  PERFORMED ELEVATOR FREE PLAY CHECK;  NO DEFECTS FOUND.  AS A PRECAUTION REPLACED IDLER LINK BEARINGS AND REACTION LINK BEARINGS ON ALL 3 LEFT AND RIGHT ELEVATOR PCA.  OPERATIONALLY TESTED AND ACCOMPLISHED FLIGHT TEST WITH NO DISCREPANCIES.
